MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL INC. FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000255
Medical Device Problem Code Failure to Reset (1532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that when the intra-aortic balloon (iab) was placed, the cal key read "defective".The user tried to take it out and clean it off, replace, flip over, etc.But could not clear that alarm.As a result, the physician removed the catheter and considered another catheter but then went with the impella device instead.There was no report of delay in therapy.There was no report of patient complications, serious injury or death.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#: (b)(4).Teleflex received the device for investigation.The reported complaint of iab cal key difficulty is not confirmed.The cal key and fos connection of the returned iabc were intact and functioned properly when connected to a pump.The returned device passed visual and functional test specifications.The root cause of the complaint is undetermined.Additionally, unrelated to the reported complaint the returned iabc bladder was found withdrawn through the teflon sheath and buckling was noted to the teflon sheath extrusion.This indicates the iabc was not removed correctly per the instruction for use (ifu).An in-service has been requested to reiterate the appropriate method for iabc removal.A device history record (dhr) review was not performed.There was no confirmed product failure with the returned sample.Teleflex assessed the risk for the reported complaint.There are no new or revised risk.This will be monitored for any developing trends.

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12143826
Report Number3010532612-2021-00185
Device Sequence Number3819723
Product Code DSP
UDI-Device Identifier00801902010759
UDI-Public00801902010759
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberIPN000255
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F21C0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.; NI.